MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) the stone became impacted while using the single use retrieval basket.The customer attempted to avoid the impaction by using a lithotriptor and emergency handle, but the center wire of the retrieval basket made a loop and the coil sheath of the lithotriptor could not be advanced.The doctor stated the ring section of the center wire of the retrieval basket was deformed because the coil sheath bent too sharply when it entered the bile duct.The wire then broke when the emergency handle was used.The customer then used a duodenovideoscope and spyglass to perform electrohydraulic lithotripsy (ehl) to break up the stone and release the impaction.The procedure was then completed.The event extended the procedure time by 2 hours and 30 minutes.There was no health damage to the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide a correction to the initial field (g2) and to provide an update to field (h3).The device was evaluated by olympus, and the wire had broken at a point about 1950mm from the tip.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the center wire is not fixed to the basket wire or the operating wire, and the operating wire passes through the ring at the end of the support wire.Therefore, it is possible that the reported event occurred due to the following mechanism: 1.The operating wire of the retrieval nitinol basket (fg-v451p) was inserted into the coil sheath of the mechanical lithotriptor (bml-110a-1).2.The ring part of the center wire protruding from the papilla hit the tip of the coil sheath of the bml-110a-1.3.The ring part of the center wire was pushed forward by the coil sheath of the bml-110a-1.4.The center wire formed a loop.Moreover, the stone was likely too large, hard or irregular in shape to be removed from the basket.Additionally, it is thought that the deformation of the loop section of the center wire was caused by the load applied to the loop section during handling, but it was not possible to determine when it occurred.However, the specific root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use which state: "determine to use this instrument in preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation from an expert¿s viewpoint.If large, rigid or many stones are retrieved by this instrument, the basket with stones engaged may not be removed from the body cavity." "use this instrument with a hospitalization plan ready and the understanding that, if the stone is too hard to be crushed by the mechanical lithotriptor (bml-110a-1) or bml handle v (maj-441), the instrument may become irreversibly damaged and open surgery may have to take place to remove the stone." "if the distal end cannot be removed from the body, refer to chapter 11, ¿emergency treatment¿, and perform open surgery or possible treatments, such as crushing the stone by using the mechanical lithotriptor (bml-110a-1) or bml handle v (maj-441) in combination with the instrument." "when the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope's bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the sheath may stretch and the resistance in operating the handle may increase.Also, the stone may not be retrieved, and/or the basket with stone engaged may become impacted in the body." "if retrieval can no longer be performed, determine how to handle the instrument from an expert¿s viewpoint on the basis of the understanding about procedures described in chapter 11, ¿emergency treatment¿.Do not withdraw this instrument abruptly or with excessive force.This could cause perforation, bleeding or mucous membrane damage." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20355037
Report Number9614641-2024-01919
Device Sequence Number11657497
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BML-V437QR-30 SINGLE USE MECHANICAL LITHOTRIPTOR.; MAJ-441 BML HANDLE V.; SPYGLASS.; TJF-Q290V DUODENOVIDEOSCOPE (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown